Facebook Pixel

Bleeding during yeast infection/while using Monistat 7?

By August 11, 2017 - 2:32pm
Rate This

The other day I felt the familiar itch and burn down there so I just assumed I had gotten another yeast infection. It doesn't happen often, but I have had some before so I know how to handle them, typically I use the Walgreen brand of Monistat 7 day cream. I've never had a problem using it, but this time I noticed I started to have a pink, blood-tinged discharge with it. I was really freaked out because I had never bled like that while on the treatment before.

It's also worth noting that I am on the pill and I missed a couple days at the very beginning of the pill pack, although I'm towards the end of the pack now and should be getting my period next week. I'm also sexually active and have been with one person my whole life. I had sex with him the day before I started Monistat. I've also been STI tested in the past 6 months and have come out clean.

I'm scared to think it might be something else, and I don't have health insurance right now so I really can't afford to go to the doctor plus I don't even have a doctor to call and voice my concerns. Is bleeding normal? Could it be due to my pill being a little off? Could it be an STI, and should I figure out how to get tested? Is it worth seeing a doctor? I've researched a little online and have found other women who have experienced this too, although bleeding is not one of the listed side effects of Monistat 7. HELP PLEASE!

Add a Comment3 Comments

EmpowHER Guest

I just used monastat 7 i bleed during use and ive been done with the meds for over a week but im still bleeding so i thought it was just my period but my periods i ly last 4 to five days...this is the 7th day of this bleeding.its not a lot really just when i lee it is a lot..is this normal

October 31, 2017 - 5:38pm
Guide (reply to Anonymous)


You might be having a longer period than usual. Are your periods never more than 4 days? Call your GYN if this continues or just to ease your mind.


November 2, 2017 - 4:21pm

Hi, pineapple.

Thank you for posting.

I can't say with any certainty what the bleeding might be. It might be from the missed pills, irritation from the yeast infection. If you missed 2 or more pills and did not make them up, there is some risk of pregnancy. Continue your pills and yeast treatment. If you don't get your period at the expected time or within a week there after, test for pregnancy.


August 12, 2017 - 4:20am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!